edoc

Subtherapeutische Phenytoinspiegel infolge eines Medikationsfehlers

Burri, E. and Rüegg, S. and Rutishauser, J. and Egger, S. S. and Lampert, M. L.. (2007) Subtherapeutische Phenytoinspiegel infolge eines Medikationsfehlers. PRAXIS, 96 (17). pp. 687-692.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/45651/

Downloads: Statistics Overview

Abstract

We report a female patient who was admitted to the emergency ward with suspected cerebral ischemia and in whom transvenous clot lysis was performed. Following lysis the patient developed recurrent complex partial seizures and treatment with intravenous phenytoin was started. Initial phenytoin serum levels were within the therapeutic range. During the course of the in-hospital treatment a sudden fall of phenytoin serum levels was detected and could not be explained by pharmacokinetic changes. Only when the drug application process was further analysed the reason for the fall in serum levels became obvious. Phenytoin sodium injections had not been administered directly into the veins but had been diluted in 0.9% saline infusions. As a result phenytoin sodium injections precipitated and were retained by the particle filter, thus leading to subtherapeutic phenytoin serum levels.
Faculties and Departments:05 Faculty of Science
05 Faculty of Science > Departement Pharmazeutische Wissenschaften > Pharmazie > Pharmaceutical Care (Hersberger)
UniBasel Contributors:Lampert, Markus Leopold
Item Type:Article, refereed
Article Subtype:Book Review
Publisher:Hogrefe
ISSN:1661-8157
e-ISSN:1661-8165
Note:Publication type according to Uni Basel Research Database: Journal item
Identification Number:
Last Modified:28 Nov 2017 07:31
Deposited On:28 Nov 2017 07:31

Repository Staff Only: item control page